MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Dyspnea (1816); Vomiting (2144); Loss of consciousness (2418); Low Oxygen Saturation (2477); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 01/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of distal embolization.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #:(b)(4).
 
Event or Problem Description
A 55-year-old female presented to the emergency department and was diagnosed with left leg iliofemoral deep vein thrombosis (dvt).The patient was scheduled for a thrombectomy with the inari clottriever (ct) thrombectomy system on (b)(6) 2023; at the time of surgery, the clot age was estimated at 5 days.The ct sheath was placed in the patient and the ct catheter was advanced.The coring element was placed at the top of the iliacs starting in the intra vena cava (ivc).The physician initiated the first pass and the ct catheter moved 2 cm before feeling resistance.The ct catheter was re-sheathed inside of the patient and removed.Following the removal, the physician ballooned the illiacs at 3 locations with a 13 mm x 40 mm balloon.The ct catheter was inserted again, and 3 passes were performed, but this effort yielded no clot.A pigtail catheter was then inserted and a digital subtraction angiography was performed which revealed there was no clot present.At this point, the patient reported difficulty breathing and her oxygenation (spo2) decreased from 100% to 84%.The physician attempted to stent the iliacs when the patient vomited and lost consciousness.A code was initiated, and the patient was repositioned to supine to enable chest compressions which continued for over 20 minutes during which time a pulse returned intermittently.Once the patient's circulation was stable, the patient was transferred to the intensive care unit.Unfortunately, the patient later died sometime between (b)(6) 2023 and (b)(6) 2023.

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key16421595
Report Number3020347218-2023-00002
Device Sequence Number15049143
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model Number40-102
Device Lot Number21120005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14 MM X 40 MM BALLOON.; INARI CLOTTREIVER SHEATH 13 FR.; PIGTAIL CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Death; Life Threatening; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight98 KG